Home | Contact | Sitemap | Privacy Policy | Terms and conditions
User Name
Password
Citalopram / Celexa This forum has posts about Citalopram
Reply
 
Thread Tools Display Modes
  #1  
Old 11-08-10, 08:38
little_girl_lost little_girl_lost is offline
 
Join Date: Aug 2010
Posts: 24
Does Citalopram initially make you worse?

I just phoned the doctors to say Im a nervous wreck and I cant leave the house so can I have another certificate for work please?

I was speaking to a nurse, who said if the Citalopram made me feel like that it means its probably going to work,(ive been taking it for 5 days) so its a good thing. You get worse before you get better. And she would get a doctor to leave a certificate at reception.

Is that true though?

She also said I cant have anymore valium :( lol...worth a try hahaha
Reply With Quote
  #2  
Old 11-08-10, 09:32
keta's Avatar
keta keta is offline
Junior Member
 
Join Date: May 2010
Posts: 207
Re: Does Citalopram initially make you worse?

Hi

Yes the tablets will make you feel pretty rubbish for first week or two so be patient with it.

Try to relax and don't read too much about the side affects lol.

Keta
Reply With Quote
  #3  
Old 11-08-10, 10:34
GlasgowGuy GlasgowGuy is offline
Junior Member
 
Join Date: Aug 2010
Posts: 158
Re: Does Citalopram initially make you worse?

Think is a case of making you worse but will get better. I've said in other posts I find I'm impatient and frustrated but a month from now I know I'll be glad I stuck it out.
Reply With Quote
  #4  
Old 11-08-10, 12:11
calm calm is offline
Intermediate Member
 
Join Date: Jul 2010
Posts: 681
Re: Does Citalopram initially make you worse?

my h/a and panic is so so high...but i am confident that the cits will kick in soon....i have been on them a month but i know it takes a while to get into our systems.
best of luck and keep us posted on how you are getting on xxxxx
Reply With Quote
  #5  
Old 13-06-11, 21:17
elizabeth39 elizabeth39 is offline
 
Join Date: Jun 2011
Posts: 1
Re: Does Citalopram initially make you worse?

I've took my first citalopram this morning I've had panics most of the day and burning body rush threw my chest and arms? Does anyone know what this is as I'm scared of takin my 2nd one tomorrow x
Reply With Quote
  #6  
Old 13-06-11, 22:20
Bonkers Bonkers is offline
 
Join Date: May 2011
Posts: 4
Re: Does Citalopram initially make you worse?

I was on 10mg for a week and found it so hard. The anxiety was unbearable, especially still trying to work and look after my children.

I then had to increase to 20mg but I felt so very very ill and just could not function, so I have stuck at 10mg for a further week. The side effects do seem to have reduced so I am thinking that it may be the right time now to increase to 20mg - what do you all think?

I am taking it for anxiety and not depression (if that makes a difference)
Reply With Quote
  #7  
Old 13-06-11, 23:00
Jannie2948 Jannie2948 is offline
Junior Member
 
Join Date: Feb 2010
Posts: 372
Re: Does Citalopram initially make you worse?

Hi Bonkers
I took Citalopram for anxiety/panic, started on 20mg and after 3 months went up to 40mg. The first couple of weeks were hell, felt so much worse, but after about 6 weeks was definitely feeling better. After 3 months was still feeling anxious/panic so Dr increased to 40mg. Now nearly 2 years later I am back down to 10mg every other day and am feeling so much better and eventually hope to come off of them. I never ever thought I would be able to come off of them but here I am doing just that.
I wish you all the very best, and all I can say is that they really helped me. I used to have the occasional blip but manage to get through them, still do but am able to cope with them.
I wish you all the very best
Jannie x x
Reply With Quote
  #8  
Old 13-06-11, 23:09
Wnt2bnrmlagain's Avatar
Wnt2bnrmlagain Wnt2bnrmlagain is offline
 
Join Date: Apr 2011
Posts: 25
Re: Does Citalopram initially make you worse?

im the opposite. i've been on citalopram 10 mg for 2 mnth. they were fab. had no side effects and anxiety disappeared. felt like new women. problem is symptoms have returned with a vengance this week out of blue. had a stressful week at work and think this has triggered attacks but now feel like bck to square one. does anyone know if i should continue with dosage since its helped at first or should i ask for dose to b increased. i'm hoping this week is just one off. any advice would b appreciated x
Reply With Quote
  #9  
Old 13-06-11, 23:57
shoegal's Avatar
shoegal shoegal is offline
Senior Member
 
Join Date: Mar 2006
Location: , , United Kingdom.
Posts: 1,233
Re: Does Citalopram initially make you worse?

Hi. Yes, Citalopram does make you feel worse before it makes you feel better unfortunately, especially when being used to treat anxiety and panic. I am on Day 8 of my Citalopram journey and the side effects I have had are tingling legs and hands, head zaps, nausea and loss of appetite, total lack of energy, sleep disturbances, muscle aches and worst of all a huge increase in my anxiety for which I have been given Diazepam while my body adjusts. I would just like to say that although the side effects are unpleasant they ARE bearable and it has got to be worth a try if it gets rid of the anxiety beast in the long run. I am feeling so excited that this drug might make me better and I don't know what I'm going to do if it doesn't? Please give it a try as it might change your life for the better, and if it really doesn't agree with you, you can always try something else!
__________________
Those that matter don't mind... and those that mind don't matter.
Reply With Quote
  #10  
Old 20-12-16, 19:36
svissloki svissloki is offline
 
Join Date: Dec 2016
Posts: 1
Exclamation Re: Does Citalopram initially make you worse?

Many professionals told me that when I started taking ' Citalopram ' that my anxiety and upset may get worse for the first little while.

After over nine months of taking citalopram I know that is not the case. I wonder if health professionals feel it is beneficial to tell patients this so they will not get disheartened when they start taking it.

Supposedly your body needs time to adjust to it, and it has an accumulative effect.

I felt anxious, upset and was experiencing regular panic attacks before I started on citalopram - that was the reason for starting this medication. Its really not something you want to hear is it ! ... " here's a medication to help relieve your suffering, but oh it may make you worse to start with ! " ...in my opinion that is sheer madness. ( It's almost like kicking you when you are down ).

Anyway my point is, on critical reflection, I felt no better and no worse when I started taking it - but I was regularly taking benzodiazapines to calm me on bad days, so maybe I didn't notice.

Here I am over nine months on - I went from 10mg to 20mg to 30mg ... and things aren't better. I still feel anxious as hell, I still get panic attacks and still feeling totally hopeless and lost.

Left to my suffering and pretty much ignored by professionals, I am left to seek out other help.

Although my GP grudgingly prescribed me 5mg diazepam when needed ( 14 at a time ! ) ...it does not cut it. I have found a medication they use in Japan, India and Italy called ' etizolam ' ... I'd say it has possible saved me from discomfort and suffering for the last year. It works and I can stop taking it and have none, then next week take a half or one when I really need it.

I really don't know why it is not prescribed in the UK, because it works !

I am starting to taper off citalopram, because I see no benefit other than for the naive who it works for by the magical power of ' I believe '. For me however, I am realistic, fully aware and critical of these medications.

Either it works or it doesn't ! ... none of this trying it for months to see if it might possibly have some effect and help you - sounds like an evil money maker to me.

Give people a med to treat their problems and ease their suffering, one that works right away, and actually does work.

The confusion and upset surrounding SSRI medication is global and unbelievably disgusting !

I feel sorry for any of you out there who have your life on hold while you take a medication that may or may not work for you.
Reply With Quote
Reply

Tags
citalopram, initially, make, worse


Currently Active Users Viewing This Thread: 2 (0 members and 2 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Can these make things worse? leon_telford Citalopram / Celexa 4 02-10-09 20:45
Does this make us worse? Cheeky220 General Anxiety / Generalised anxiety disorder (GAD) 6 29-11-08 19:14
does Citalopram make self-harm worse? nikk_dolittle Citalopram / Celexa 6 04-11-08 16:02
Just to make me feel worse thevoicewithinme General Anxiety / Generalised anxiety disorder (GAD) 6 13-08-08 11:32
Can coffee make me worse? adisgirl99 Health Anxiety 8 12-12-07 23:02


Powered by vBulletin® Version 3.8.4
Copyright ©2000 - 2017, Jelsoft Enterprises Ltd.